| Catalog Number |
0043600 |
| Medical Device Problem Code |
Disconnection (1171)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/08/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that hemovac disconnected from patient.There was no serious harm reported.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.No actions can be taken at this time since a root cause was not identified.A dhr review is not required as the lot number is unknown.The instructions for use were found adequate and states the following: warnings: an effective closed suction drain system requires maintenance of the system to preserve patency.The drain must not be allowed to occlude nor the reservoir to completely fill; and reservoir suction must be maintained in order for the system to function properly.Verify that the system is functioning properly.If the system is not maintained properly, surgical complications, including hematomas, may result.In the event of occlusion of the drain, all wound drainage via the drain ceases.Careful attention to the drain will minimize the possibility of this problem.If occlusion does occur, the drain can be aspirated by connecting suction to the reservoir outlet or temporarily disconnecting the drain from the reservoir and applying suction directly to the drain.If an air-tight seal between the drain and the skin where the drain emerges is not achieved, the air leak must be rectified or the system must be converted to open drainage.An airtight seal between all system components (drain, adaptor and reservoir) is necessary for proper system function.Leaving the soft silicone elastomer drain implanted for any period of time so as to cause tissue ingrowth around the drain can interfere with easy removal and may effect the performance of the drain.The surgeon should monitor the patient¿s rate of wound healing.Evacuators should be used in cardio-thoracic surgery only after the lung is fully expanded and all air leaks have sealed.Drain perforations or channels must lie within the wound or cavity to be drained, otherwise inadequate drainage may result.To avoid the possibility of drain damage or breakage: avoid suturing through drains.Drains should lie flat and in line with the skin exit areas.Particular care should be taken to avoid any obstacles to the drain exit path.Drains should be checked for free motion during closure to minimize the possibility of breakage.Drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Surgical removal may be necessary if drain is difficult to remove or breaks.Complications complications which may result from the use of this suction drainage system include the risks associated with methods utilized in the surgical procedure, as well as the patients degree of intolerance to any foreign object in the body.The advantages of wound drainage, particularly closed system drainage, are lost if an airtight seal between the drain and the skin where the drain emerges is not achieved, or if the drain is allowed to become occluded or if the reservoir is not activated properly, doesn¿t function properly or is not monitored.Evacuators should be emptied and re-activated when required per hospital protocol.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Event or Problem Description
Additional Manufacturer Narrative
The reported event was unconfirmed.Visual evaluation of the returned sample noted one opened (without original packaging), used closed wound suction evacuator.Visual inspection of the sample noted set up suction evacuator accordingly.No disconnection observed, suction worked with no difficulties.Secure connection all around tubing.The reported failure could not be replicated.The reported event is unconfirmed, a labeling review is not required.The device history record review could not be performed without a lot number.Based on the results of the investigation, no additional actions are required at this time.Correction: e,h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.